Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Feb 12, 2025, 2:32 PM CST for Avoyelles Parish, Evangeline Parish, Rapides Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 2:32 PM CST (20:32 UTC)
- Expired
- Feb 12, 2025, 5:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 76 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
813
WGUS54 KLCH 122032
FFWLCH
LAC009-039-079-122330-
/O.NEW.KLCH.FF.W.0001.250212T2032Z-250212T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
232 PM CST Wed Feb 12 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Avoyelles Parish in central Louisiana...
North Central Evangeline Parish in central Louisiana...
Rapides Parish in central Louisiana...
* Until 530 PM CST.
* At 232 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Alexandria, Pineville, Marksville, Glenmora, Cheneyville,
Alexandria International Airport, Effie, Ball, Lecompte, Hessmer,
Poland, Kolin, Ruby, Echo, Centerpoint, Libuse, Kingsville,
Paradise, Tioga and Esler Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3125 9270 3138 9255 3142 9224 3141 9215
3137 9208 3132 9208 3134 9203 3132 9200
3130 9200 3130 9202 3128 9202 3127 9199
3123 9199 3124 9194 3127 9195 3129 9193
3129 9188 3098 9217 3092 9280 3107 9277
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 11:30 AM CST, 3 hours 2 minutes earlier. Its key messages:
- A Flood Watch remains in effect for Central Louisiana and Inland Southeast Texas through 6 PM this evening. Additional rainfall of 2 to 3 inches with locally heavier amounts will be possible along and north of the U.S. 190 corridor.
- A Slight Risk of severe thunderstorms expected for portions of Central and South Central Louisiana, with a Marginal Risk of severe thunderstorms westward across the remainder of the forecast area. Damaging straight line winds will be the biggest threat.
Area forecast discussion, Feb 12, 11:30 AM CST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1130 AM CST Wed Feb 12 2025 ...New AVIATION... .KEY MESSAGES... - A Flood Watch remains in effect for Central Louisiana and Inland Southeast Texas through 6 PM this evening. Additional rainfall of 2 to 3 inches with locally heavier amounts will be possible along and north of the U.S. 190 corridor. - A Slight Risk of severe thunderstorms expected for portions of Central and South Central Louisiana, with a Marginal Risk of severe thunderstorms westward across the remainder of the forecast area. Damaging straight line winds will be the biggest threat. && .UPDATE... Issued at 1000 AM CST Wed Feb 12 2025 No changes to the forecast this morning. Line of showers and thunderstorms developing over east Texas will continue to move eastward across the forecast area entering southeast Texas around 11 am and exiting lower Acadiana around 9 pm. Mesoscale forecaster is looking at a sharp push of warm, moist air up into central Louisiana by early afternoon that should help increase thunderstorm intensity. We will be releasing a special 18z upper air sounding that will hopefully give us a better idea how the environment is evolving. At the moment damaging wind gusts and a few quick spin up tornadoes will be possible. 1 to 3 inches of rain fell overnight and early this morning across portions of the current flood watch area. This line of thunderstorms will likely have some high rainfall rates, and thus the potential for flash flooding will also exist and will keep the Flood Watch as is. Rua && .SHORT TERM... (Today through Friday night) Wx map shows a stationary front over Inland Southeast Texas and Central Louisiana, with another front/coastal surface trough from the Texas coast across the coastal waters. Aloft, an upper level disturbance over Northern Mexico and Texas will continue to interact with these boundaries. Radar showing scattered to numerous showers and a few thunderstorms already increasing in areal coverage early this morning. Temperatures range from the lower to mid 60s for most of the area south of the stationary front, lower 50s north of the boundary. High chances of showers and thunderstorms will continue this morning through the afternoon hours. A Slight Risk (Level 2 of 4) of Excessive Rainfall continues across the Central Louisiana parishes and counties across Inland Southeast Texas today, with a Marginal Risk (Level 1 of 4) across the remainder of the area further south. A Flood Watch remains in effect for Central Louisiana and Inland Southeast Texas through 6 PM this evening. Additional rainfall of 2 to 3 inches with locally heavier amounts will be possible along and north of the U.S. 190 corridor. Also, a Slight Risk of severe thunderstorms expected for portions of Central and South Central Louisiana, with a Marginal Risk of severe thunderstorms westward across the remainder of the forecast area. Damaging straight line winds will be the biggest threat, with low end chances of a tornado within the slight risk area. As the mid to upper level trough axis moves east across the area this evening and overnight, the cold front will push southeast across the area, bringing colder and drier air across the area, ending the precipitation after Midnight into early Thursday morning with lows ranging through the 40s to lower 50s. Despite partial clearing by Thursday afternoon, the cold air advection expected to keep afternoon highs in the mid 50s to lower 60s. Lows by Friday morning expected to fall in the upper 30s to lower 40s north of I-10, mid 40s further south. By Friday afternoon and evening, the cool high pressure expected to move east of the region, bringing back southerly winds, warmer temperatures, and clouds back over the region. 08/DML && .LONG TERM... (Saturday through Wednesday) The next significant mid to upper level trough expected to rapidly move east across the Midwest southward across Texas Saturday. The increased moisture and lift expected to bring another significant round of showers and thunderstorms across the area, followed by a stronger cold frontal passage. The risk of severe thunderstorms is increasing, with SPC now outline a 30% chance of severe thunderstorms for the Central Louisiana parishes and points northeast into Mississippi, with the 15% chance of severe for the remainder of the area except the immediate coastal parishes/counties. Details likely to become clearer on the specific severe weather threats in the coming days. After the cold frontal passage late Saturday night, the precipitation will end with much colder and drier air to move across the region, with below normal temperatures expected through the remainder of the period. Another shortwave withing the deep layer trough over the Central U.S. likely to bring an increased chance of showers late Tuesday into early Wednesday. 08/DML && .AVIATION... (18Z TAFS) Issued at 1125 AM CST Wed Feb 12 2025 The immediate concern will be the potential for a line of strong thunderstorms to move across during the afternoon hours. Used Tempo groups to try to time when the line of convection will affect each terminal. After convection ends, cold air advection cloudiness will move in behind the frontal boundary with IFR ceilings for the night, slightly improving to MVFR in the morning. Rua && .MARINE... An upper level disturbance over Northern Mexico and Texas will continue to interact with a surface trough over the Texas coast and stationary front inland, keeping high chances of showers and thunderstorms this morning through the evening hours. A cold front will move through the coastal waters late this evening and overnight, ending the showers and thunderstorms, with moderate offshore flow expected for most of Thursday through Friday morning. As the surface high moves east, onshore flow expected to resume by Friday afternoon. Another upper level disturbance and advancing cold front expected to bring another round of showers and thunderstorms Saturday, with offshore flow to resume by Sunday. 08/DML && .PRELIMINARY POINT TEMPS/POPS... AEX 73 41 54 37 / 100 10 0 0 LCH 76 46 59 42 / 80 10 0 0 LFT 80 49 61 44 / 80 50 0 10 BPT 77 46 61 44 / 80 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...Flood Watch until 6 PM CST this evening for LAZ027>032. TX...Flood Watch until 6 PM CST this evening for TXZ180-201-259>262. GM...Small Craft Advisory until midnight CST tonight for GMZ472-475. && SHORT TERM...07 LONG TERM....08 AVIATION...07
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:40 AM CST | Small Craft Advisory | LCH | 12 hr | |
| Feb 12, 5:40 AM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 43 days |
| Feb 12, 8:35 AM CST | River Flood Warning | LCH | Beauregard | 3 days |
| Feb 12, 8:35 AM CST | River Flood Warning | LCH | Calcasieu | 21 days |
| Feb 12, 8:35 AM CST | River Flood Warning | LCH | Allen | 5 days |
| Feb 12, 8:35 AM CST | River Flood Warning | LCH | Calcasieu | 21 days |
| Feb 12, 8:35 AM CST | River Flood Warning | LCH | Allen, Jefferson Davis | 21 days |
| Feb 12, 1:20 PM CST | Tornado Warning | LCH | Avoyelles | 10 min |
| Feb 12, 1:23 PM CST | Tornado Warning | LCH | Avoyelles | 5 min |
| Feb 12, 1:49 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 41 min |
| Feb 12, 2:10 PM CST | Small Craft Advisory | LCH | 48 hr | |
| Feb 12, 2:43 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 62 min |
| Feb 12, 3:05 PM CST | Special Weather Statement | LCH | Avoyelles | 25 min |
| Feb 12, 3:11 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 34 min |
| Feb 12, 3:45 PM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 3 hr |
| Feb 12, 4:14 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 61 min |
| Feb 12, 4:22 PM CST | Flash Flood Warning | LCH | Avoyelles | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.